Joint pain after Chemo and Raditaion

Options
Trubrit
Trubrit Member Posts: 5,800 Member

I know the Chemo and Radiation messed with my joints - messed with allot of things - but I have noticed something interesting, wihch makes me wonder if what I am expereincing is related to the treatments or is it age related (57 in a December). 

I have noticed the joint pain for the few years I have been out of treatment, but this year I did not have said joint pain during the summer months. At first, I thought it was because I have improved my diet and exercise, but now that Autumn is here, the pains in my hips, elbows and hands (the three worst areas) has returned; and thus, I am wondering if it is age related after all. 

I guess I will never really know for sure. 

I have certainly enjoyed a whole summer pain free, and confess to be a little disappointed that it is back. But, onward and upward. I would rather have the joint pain and be ALIVE than the alternative. 

Anyone else in the same boat? 

Sue - Trubrit

Comments

  • UncleBuddy
    UncleBuddy Member Posts: 1,019 Member
    Options
    Hi Sue

    I just turned 57, never had chemo or radiation, but I have noticed that my knees, ankles and wrists hurt. I also have issues with my rotator cuff. It's all age related for me. Once I hit 50 I started feeling lots of aches and pains, but recently, especially when it's damp, I really feel it. . The doctor told me I should build up muscle with light weights to help it. I recently started biking and that has helped my legs. 

    I don't know if your case is from the chemo/radiation, but I'd think it is probably a combination of both age and your past treatment. I hope your joint pains ease up for you.

    Lin

  • annalexandria
    annalexandria Member Posts: 2,571 Member
    Options
    Many of the chemo regimens

    do affect the joints.  The second one I did caused significant joint/muscle pain after a couple of rounds, and it's never really gone away.  And I do notice that the weather affects it, so maybe once the treatment causes the pain, it acts like any age-related joint problems?  I don't really know.  My docs have seemed confused by how I could have so much trouble with it, and don't like to blame the chemo, but it's obvious to me that they are related.  A little worrisome as I'm not even fifty and I feel like an old woman at times!

    Oh well...as you say, better than the alternative.

  • Easyflip
    Easyflip Member Posts: 588 Member
    Options
    Hello Sue!

    We're about the same age and I have joint pain too. I know the shooting pain I have in my right fingers is from neuropathy. That hand is very "tingly" too. I'm having a new pain in my left elbow and I'm not sure where it's from, old age? Maybe. Part of my regimen is 325 mg of aspirin per day. I wonder if it's masking more pain, I'm not sure. I'll ask my doc about it next visit.

    Easyflip/Richard

  • DaveHereInFlorida
    DaveHereInFlorida Member Posts: 48
    Options
    It could be an after effect

    It could be an after effect from chemo/radiation, but my joints started aching around age 57 and and im now 61.  I find that regular excerise at the gym helps alot and i feel more alert .    Id take regular hot baths , vitamins, keep moving,  dont lounge around for too long.   Have your wife rub your joints with arthritis cream and see if that helps.    Remember, all these side effects are worth it if cancer subsides and is eliminated.   Above all,  meet with God regularly in prayer and gratefulness.   Dave.